top of page
Search

Is Taking Vitamin B12 Deadly?

New York Times published an article this month called "Excess Vitamin B12 May Be Deadly." What does this have to do with Metformin? Well, it caught my attention because most people that take Metformin also have to take a B12 supplement.


I was concerned since all of my patients the take Metformin also take B12, so I looked at the actual article from JAMA (Journal of the American Medical Asociation). I found something very interesting that the New York Times conveniently omitted. It is true that a high level of vitamin B12 is indeed a sign of trouble, but only when that level is high in somebody that is NOT taking a B12 supplement. Well, guess what? This study excluded anyone taking a B12 supplement.


If you Google what causes a high B12 level, besides taking B12, you'll find that leukemia, liver disease, kidney disease, and heart failure, are all reasons for a high B12. No wonder those people died, they were sick!


Conclusion: another fake news article. Keep taking your B12 if you take Metformin.

377 views0 comments

Comentários


bottom of page